MAUDE Adverse Event Report: LDR MÉDICAL RETRACTOR FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

LDR MÉDICAL RETRACTOR FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IG008R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that during an arthrodesis c3-c4, one of the retractor pins broke cleanly and a piece remained in the patient's vertebra.There is an increased risk of infection because part of the material (screw thread 1cm) remained in the patient.The procedure was interrupted (there was a surgical delay).
 
Additional Manufacturer Narrative
Corrections in a2, b5, d4: udi number, and h5.Additional information in h6: component, investigation type, findings, and conclusions.Inspection: product was not returned and photos were not provided.Device evaluation unable to be completed.Potential root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to off-axis forces applied during use.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimvie¿s control.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description
It was reported that during an arthrodesis c3-c4, one of the retractor pins broke cleanly and a piece remained in the patient's vertebra.There is an increased risk of infection because part of the material (screw thread 1cm) remained in the patient.The procedure was interrupted (there was a surgical delay).Post-operatively, the device fragment caused significant artifacts making an mri of the cervical spine uninterpretable.

Brand Name
RETRACTOR FIXATION PIN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine, na 10300
FR  10300
Manufacturer (Section G)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine, na 10300
FR   10300
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key16439093
Report Number3004788213-2023-00018
Device Sequence Number3126556
Product Code LXH
UDI-Device Identifier03662663002530
UDI-Public(01)03662663002530(10)R14G170-S096
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIG008R
Device Lot NumberR14G170-S096
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexUnknown